Alert archive / New York / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 35, NWS Buffalo, NY

July 24, 2010Allegany County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 24, 2010, 5:59 PM EDT for Allegany County, New York. It was in force for 44 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2010, 5:59 PM EDT (21:59 UTC)
Expired
Jul 24, 2010, 6:43 PM EDT
In force
44 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Allegany County, NY

The radar

The Buffalo radar (KBUF), 93 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 6:17 PM EDTTSTM WND DMGBolivar, NYSMALL POLE BARN BLOWN OVER
Jul 24, 6:17 PM EDTTSTM WND DMGS Bolivar, NYTREES AND POWERLINES DOWN ON LEATHER ROAD
Jul 24, 6:23 PM EDTTSTM WND DMG1 Ese Alma, NYTREE DOWN ON DUTTON HOLLOW ROAD
Jul 24, 6:23 PM EDTTSTM WND DMG1 Se Alma, NYTREE DOWN ON DUTTON HOLLOW ROAD
Jul 24, 6:23 PM EDTTSTM WND DMG5 Wsw Wellsville, NYTREE DOWN ON DUTTON HOLLOW ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 4:14 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2010-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 696 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2010-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
696 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

887 
WUUS51 KBUF 242159
SVRBUF
NYC003-242300-
/O.NEW.KBUF.SV.W.0035.100724T2159Z-100724T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
559 PM EDT SAT JUL 24 2010

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEGANY COUNTY IN WESTERN NEW YORK

* UNTIL 700 PM EDT

* AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM HOUGHTON TO 18 MILES SOUTHWEST OF CUBA...AND MOVING EAST AT   
  50 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  CUBA
  FRIENDSHIP
  BOLIVAR
  WELLSVILLE
  WHITESVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4244 7831 4246 7772 4200 7774 4200 7831
TIME...MOT...LOC 2158Z 277DEG 43KT 4240 7810 4205 7850

$$

HITCHCOCK
2 follow-up statements
221 
WWUS51 KBUF 242225
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
625 PM EDT SAT JUL 24 2010

NYC003-242300-
/O.CON.KBUF.SV.W.0035.000000T0000Z-100724T2300Z/
ALLEGANY NY-
625 PM EDT SAT JUL 24 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT 
FOR ALLEGANY COUNTY...

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM BIRDSALL TO BOLIVAR...MOVING EAST AT 50 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  WELLSVILLE
  ANDOVER
  WHITESVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4200 7825 4245 7794 4246 7772 4200 7774
TIME...MOT...LOC 2224Z 277DEG 43KT 4241 7780 4202 7809

$$

HITCHCOCK
020 
WWUS51 KBUF 242243
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
643 PM EDT SAT JUL 24 2010

NYC003-242253-
/O.CAN.KBUF.SV.W.0035.000000T0000Z-100724T2300Z/
ALLEGANY NY-
643 PM EDT SAT JUL 24 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ALLEGANY COUNTY IS
CANCELLED...

AT 643 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE 
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA 
AND WEAKENED...THUS THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR WESTERN NEW YORK.

LAT...LON 4200 7825 4245 7794 4246 7772 4200 7774
TIME...MOT...LOC 2243Z 277DEG 43KT 4238 7749 4199 7779

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 4:21 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 24, 4:21 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
421 PM EDT SAT JUL 24 2010

.SYNOPSIS...
A COLD FRONT WILL CROSS WESTERN AND CENTRAL NEW YORK LATE TONIGHT
AND BE PRECEDED AND ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. STRONG
HIGH PRESSURE WILL THEN FOLLOW AND BRING A STRETCH OF FINE MORE
COMFORTABLE SUMMER WEATHER FROM SUNDAY AFTERNOON INTO MIDWEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MOST OF WESTERN AND
NORTH CENTRAL NEW YORK FROM 2015Z SATURDAY THROUGH 03Z SUNDAY.

STRONG TO SEVERE CONVECTION IS FIRING UP OVER FAR WESTERN NEW YORK
THIS AFTERNOON.

THIS ACTIVITY WILL EXPAND TO THE EAST AS THE AFTERNOON AND EVENING
WEAR ON. THEREFORE...WILL MAINTAIN HIGH LIKELY POPS FOR CONVECTION
AND HEAVY RAIN THERE WILL LIKELY BE A BREAK EARLY THIS EVENING
FOLLOWING THIS FEATURE...THEN ANOTHER ROUND OF ACTIVITY LATER THIS
EVENING THROUGH ABOUT 06-08Z AHEAD OF MAIN COLD FRONT WHICH SHOULD
EASE ESE ACROSS THE REGION BETWEEN 08Z AND 12Z SUNDAY. IMPOSSIBLE TO
PLACE EXACT LOCATION OF CONVECTION TONIGHT SO BROADBRUSHED 60 POPS
FOR A FEW HOURS...WILL BETTER DEFINE AS WE GET CLOSER.

SUNDAY WILL SEE GRADUAL IMPROVEMENT FORM NORTHWEST TO SOUTHEAST. 12Z
GFS TAKES ANOTHER WAVE ALONG THE FRONT AND MAY HOLD SHOWER THREAT
THROUGH MIDDAY SRN TIER/E LK ONTARIO REGION...BUT NAM TAKES WAVE
FURTHER EAST AND CLEARS THINGS OUT FASTER. WILL PLAY THE MIDDLE
GROUND FOR NOW AND HOLD CHC POPS SOUTH AND EAST EARLY...THEN CLEAR
THINGS OUT. IT WILL TURN NOTICEABLY DRIER BY LATER IN THE DAY. 850
MB TEMPS FALL TO 12-14C SO MAXES SHOULD BE GENERALLY IN U70S..MAYBE
TOUCHING 80...SEE CLIMO SECTION BELOW FOR MORE ON THAT.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
AT THE START OF THE PERIOD A MID LEVEL TROUGH WILL SWING FROM QUEBEC
INTO THE CANADIAN MARITIMES WITH NORTHWEST FLOW DELIVERING A MUCH
DRIER AND LESS HUMID AIRMASS TO THE REGION FOR THE START OF THE
WEEK. BY 00Z MONDAY THE SURFACE COLD FRONT WILL HAVE PUSHED OFF THE
SOUTHERN NEW ENGLAND COAST WITH CLEARING SKIES BACK ACROSS THE LOWER
LAKES. CYCLONIC FLOW AND SOME LINGERING WRAP AROUND MOISTURE MAY
ALLOW FOR A LITTLE CLOUD COVER TO LINGER EAST OF LAKE ONTARIO SUNDAY
EVENING...BUT OTHERWISE EXPECT THE ENTIRE TIME PERIOD FROM SUNDAY
NIGHT THROUGH TUESDAY NIGHT TO FEATURE MAINLY CLEAR SKIES AS HIGH
PRESSURE BUILDS SLOWLY FROM THE WESTERN LAKES ON MONDAY TO THE
EASTERN LAKES TUESDAY.

850MB TEMPS WILL BE AROUND +12C ON MONDAY WHICH WILL SUPPORT NEAR
AVERAGE HIGHS IN THE LOWER 80S ACROSS THE LOWER ELEVATIONS WITH SOME
UPPER 70S ACROSS HIGHER TERRAIN. SOME LIMITED RETURN FLOW AND
AIRMASS MODIFICATION ON TUESDAY WILL BOOST 850MB TEMPS TO ABOUT +14C
WITH MID 80S COMMON ACROSS THE LAKE PLAINS AND VALLEYS. NIGHTS WILL
BE COOL AND COMFORTABLE BOTH SUNDAY NIGHT AND MONDAY NIGHT WITH
LOWER 60S ON THE LAKE PLAINS AND 50S WELL INLAND. BY TUESDAY NIGHT
INCREASING SOUTHERLY RETURN FLOW WILL KEEP LOWS UP A LITTLE WITH MID
TO UPPER 60S ON THE LAKE PLAINS AND UPPER 50S IN THE COOLER SPOTS OF
THE SOUTHERN TIER AND EAST OF LAKE ONTARIO.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
ONLY MAIN CONCERN IN THE LONG TERM REVOLVES AROUND THE TIMING OF A
WEAK FRONT FOR MIDWEEK. PAST FEW RUNS OF OPERATIONAL AND ENSEMBLE
GUIDANCE HAS BEEN UNCERTAIN WITH THE TIMING OF THE FRONT...WITH
FROPA RANGING FROM WEDNESDAY TO LATE THURSDAY. THE LATEST 12Z GFS IS
ON THE FASTER SIDE OF THE GUIDANCE ENVELOPE WITH A WEDNESDAY
FROPA...WHILE THE OLD 00Z ECMWF HAS A SLOWER FROPA ON THURSDAY
MORNING. THE 12Z GEFS ENSEMBLE MEAN FOLLOWS THE OPERATIONAL GFS
CLOSELY WHILE A FAIR NUMBER OF THE OLD 00Z GEFS ENSEMBLE MEMBERS
SUPPORT THE SLOWER SOLUTION. FOR NOW FEEL THE BEST COURSE OF ACTION
IS TO KEEP A LOW CHANCE POP FOR BOTH WEDNESDAY AND THURSDAY. IN
REALITY ONLY ONE DAY OF RAIN IS EXPECTED...IT IS JUST NOT CLEAR
WHICH DAY THE BEST CHANCE WILL FALL ON YET.

FOLLOWING THE MIDWEEK FROPA...LATEST MODEL GUIDANCE SUGGESTS A
BUBBLE OF HIGH PRESSURE WILL BUILD OVER THE GREAT LAKES AND NEW
ENGLAND ONCE AGAIN AS MID LEVEL FLOW BUCKLES SOMEWHAT AND FLOW TURNS
MORE NORTHWEST AND CONFLUENT OVER NEW ENGLAND. WILL REMOVE THE POPS
FOR FRIDAY AND ALSO GO DRY FOR THE NEW DAY 7 SATURDAY. TEMPS FOR THE
END OF THE WEEK AT THIS EARLY JUNCTURE LOOK TO BE NEAR AVERAGE WITH
LOWER HUMIDITY.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
LINE OF CONVECTION HAS DEVELOPED RAPIDLY OVER LK ERIE AND NIAG
PENINSULA PAST HOUR AND WILL CROSS THE WESTERN TERMINALS IN 20-21Z
TIME FRAME. MORE GENERAL SHOWERS AND STORMS ARE LIKELY LATER TONIGHT
IN CONJUNCTION WITH COLD FRONTAL PASSAGE WITH CONDITIONS GRADUALLY
IMPROVING TO VFR FROM NORTHWEST TO SOUTHEAST DURING SUNDAY.

OUTLOOK...
SUNDAY NIGHT THROUGH TUESDAY...VFR.
WEDNESDAY AND THURSDAY ...MAINLY VFR...BUT WITH POSSIBLE MVFR CONDITIONS
IN -TSRA WITH NEXT FRONTAL PASSAGE.

&&

.MARINE...
SOUTHWEST WINDS WILL CONTINUE THIS EVENING AND SHIFT TO NORTHWEST
AFTER MIDNIGHT IN THE WAKE OF A COLD FRONT. THEY WILL BE FRESH AT
TIMERS ON LAKE ERIE BUT SHOULD STAY BELOW SMALL CRAFT ADVISORY
CRITERIA. OF COURSE LOCALLY STRONGER WINDS AND WAVES CAN BE EXPECTED
NEAR ANY THUNDERSTORMS. MODERATE TO FRESH WEST TO NORTHWEST WINDS
WILL PREVAIL SUNDAY...ESPECIALLY IN THE AFTERNOON.

&&

.CLIMATE...
TEMP REACHED 80 JUST BEFORE NOON AT BUFFALO...MAKING THIS THE 21ST
CONSECUTIVE DAY WITH THE TEMPERATURE REACHING THE 80S OR HIGHER AT
BUFFALO. THIS NOW TIES 1921 FOR 3RD LONGEST SUCH STRETCH IN THE
OVERALL 138 YRS OF RECORD. THE TOP TWO ARE MUCH LONGER HOWEVER...32
IN 1949...AND 29 IN 1983.

OVER IN ROCHESTER...TODAY IS THE 22ND CONSECUTIVE DAY OF 80S OR
HIGHER...5TH LONGEST SUCH STRETCH IN THE 138 YRS OF RECORD. RECORD
IS 29 DAYS IN 1921. OTHER YEARS EXCEEDING THIS ARE 24 IN 2007 AND
1949 AND 23 IN 1966.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SFM
NEAR TERM...SFM/TJP
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...SFM
MARINE...SFM
CLIMATE...
Hazardous weather outlook, Jul 24, 5:00 AM EDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
500 AM EDT SAT JUL 24 2010

NYZ001>008-010>014-019>021-085-250900-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
500 AM EDT SAT JUL 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD STRONG STORMS ARE POSSIBLE ON THIS AFTERNOON
AND EVENING AS A COLD FRONT WILL APPROACH THE REGION FROM THE
WEST. THERE IS A CHANCE OF STRONG THUNDERSTORMS AHEAD OF THIS
BOUNDARY...AS CONDITIONS WILL BECOME FAVORABLE FOR ORGANIZED
STORMS AND A SLIGHT RISK OF SEVERE WEATHER. THE GREATEST RISK OF
SEVERE WEATHER WILL BE DAMAGING WINDS. STAY TUNED TO THE
NATIONAL WEATHER SERVICE OR OTHER SOURCES OF WEATHER INFORMATION
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-250900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
500 AM EDT SAT JUL 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD STRONG STORMS ARE POSSIBLE ON THIS AFTERNOON
AND EVENING AS A COLD FRONT WILL APPROACH THE REGION FROM THE
WEST. THERE IS A CHANCE OF STRONG THUNDERSTORMS AHEAD OF THIS
BOUNDARY...AS CONDITIONS WILL BECOME FAVORABLE FOR ORGANIZED
STORMS AND A SLIGHT RISK OF SEVERE WEATHER. THE GREATEST RISK OF
SEVERE WEATHER WILL BE DAMAGING WINDS. STAY TUNED TO THE NATIONAL
WEATHER SERVICE OR OTHER SOURCES OF WEATHER INFORMATION FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Jul 24, 5:07 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
507 PM EDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     1 S MAYVILLE            42.24N 79.50W
07/24/2010                   CHAUTAUQUA         NY   BROADCAST MEDIA

            PUBLIC REPORTED POSSIBLE TORNADO. AT LEAST ONE HOUSE
            HIT.WIRES DOWN.

0448 PM     TORNADO          1 S MAYVILLE            42.24N 79.50W
07/24/2010                   CHAUTAUQUA         NY   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED TORNADO ON GROUND

&&

DTHOMAS
Local storm report, Jul 24, 5:32 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
532 PM EDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     TSTM WND DMG     RANDOLPH                42.16N 78.98W
07/24/2010                   CATTARAUGUS        NY   TRAINED SPOTTER

            NEAR I-86 SEVERAL TREES DOWN

&&

DTHOMAS
Local storm report, Jul 24, 5:35 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
535 PM EDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND DMG     RANDOLPH                42.16N 78.98W
07/24/2010                   CATTARAUGUS        NY   PUBLIC

            TREE DOWN ON HOUSE

&&

SAGE
Special weather statement, Jul 24, 5:44 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
544 PM EDT SAT JUL 24 2010

NYZ003>005-013-014-242300-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
GENESEO...CANANDAIGUA
544 PM EDT SAT JUL 24 2010

...STRONG THUNDERSTORMS CROSSING CENTRAL NEW YORK...

AT 540 PM A LINE OF STRONG THUNDERSTORMS WAS CROSSING WESTERN NEW
YORK AND ENTERING CENTRAL NEW YORK. THESE STORMS CURRENTLY
CROSSING LIVINGSTON AND MONROE COUNTIES ARE PRODUCING HEAVY
RAINFALL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND GUSTY WINDS UP TO
45 MPH.

EXPECT A SOLID HOUR OF STRONG ACTIVITY...WITH THE STORMS ENDING
FROM WEST TO EAST LATER THIS EVENING.

AHEAD OF THESE STORMS LIGHTER RAIN IS FALLING ACROSS WAYNE AND
NORTHERN CAYUGA COUNTY.

MOTORISTS SHOULD BE PREPARED FOR RAPID REDUCTION IN VISIBILITIES
WITH THE STORMS...AND PONDING OF WATER ON ROADWAYS.

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH STRONG WIND
GUSTS.

THOMAS
Local storm report, Jul 24, 5:51 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
551 PM EDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     TSTM WND DMG     MAYVILLE                42.25N 79.50W
07/24/2010                   CHAUTAUQUA         NY   PUBLIC

            TREE DOWN ON AMISH BUGGY. PEOPLE TRAPPED.

&&

SAGE
Local storm report, Jul 24, 5:58 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
558 PM EDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     TORNADO          1 WSW RANDOLPH          42.16N 78.99W
07/24/2010                   CATTARAUGUS        NY   TRAINED SPOTTER

            LARGE TREES DOWN ON MAIN STREET AND ON HOMES. PARTIAL
            ROOF DAMAGE. GAS PUMPS BLOWN OVER AT SUGAR CREEK STORE.
            SEMI TRUCK TIPPED OVER.

&&

SAGE

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 9:43 PM EDTFlash Flood WarningBUFCattaraugus, Chautauqua84 min
Jul 24, 3:32 PM EDTSpecial Marine WarningBUF22 min
Jul 24, 3:41 PM EDTSevere Thunderstorm WarningBUFChautauqua64 min
Jul 24, 4:08 PM EDTTornado WarningBUFChautauqua52 min
Jul 24, 4:40 PM EDTTornado WarningBUFCattaraugus, Chautauqua50 min
Jul 24, 5:00 PM EDTTornado WarningBUFChautauqua30 min
Jul 24, 5:05 PM EDTSevere Thunderstorm WarningBUFChautauqua55 min
Jul 24, 5:22 PM EDTTornado WarningBUFCattaraugus53 min

Nearby

Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.